Hail, Monroe
- When
- May 1, 2:41 PM CST to 2:45 PM CST
- Where
- Monroe County, Mexia
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.500, -87.400
Quarter size hail occurred from just southwest of Monroeville to near Mexia.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at May 1, 2:02 PM CST, 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 302 PM CDT SAT MAY 1 2004 .SHORT TERM...THE LATEST SURFACE ANALYSIS SHOWS THE FRONT NEAR THE TEXAS COAST WITH PARTLY CLOUDY SKIES ACROSS THE FORECAST AREA. A WEAK BOUNDARY WAS ALSO NOTED SLOWLY SETTLING SOUTHWARD ACROSS MISSISSIPPI AND INITIATING SOME SCATTERED THUNDERSTORMS. PLENTY OF INSOLATION HAS WORKED TO DISSIPATE THE MESOHIGH OVER THE REGION...WITH CAPES RISING TO AROUND 2500. WHILE THE UPSTREAM MCS APPROACHES...SCATTERED THUNDERSTORMS CURRENTLY ACROSS MISSISSIPPI AND SOME OVER THE FORECAST AREA WILL EXPAND INTO THE FORECAST AREA EARLY THIS EVENING...AS THE DIVERGENT LOW LEVEL PATTERN CURRENTLY IN PLACE ACROSS THE FORECAST AREA COMES TO AN END. WHILE THE MAIN 500 MB TROF APPROACHES...MID LEVEL SHORTWAVE ENERGY ASSOCIATED WITH THE MCS COMPLEX OVER LOUISIANA/TEXAS WILL ADVANCE EASTWARD INTO SOUTHERN MISSISSIPPI THIS EVENING. WILL STAY WITH LIKELY POPS OVER THE WESTERN PORTION OF THE FORECAST AREA THIS EVENING...TRANSITIONING TO CATEGORICAL FOR LATE TONIGHT INTO SUNDAY MORNING ACROSS THE REMAINDER OF THE AREA AS THE MAIN DEEP LAYER LIFT AND ASSOCIATED CONVECTION MOVE THROUGH THE AREA. THIS SYSTEM CONTINUES TO LOOK MORE LIKE A RAIN EVENT THAN A SEVERE WEATHER EVENT...AS HELICITY VALUES REMAIN MARGINAL...30 TO 100...DYNAMICS ARE WEAKENING...AND WET BULB ZERO VALUES WILL BE OR REMAIN RATHER HIGH...NEAR 12000 FT. SPC CONTINUES TO MAINTAIN A SLIGHT RISK OVER THE AREA SO WILL OPT TO MENTION THAT SOME STORMS MAY BE STRONG OVER WESTERN SECTIONS TONIGHT AND EASTERN SECTIONS SUNDAY MORNING. HPC HAS OUTLOOKED THE COASTAL PORTION OF THE AREA FOR FLASH FLOODING POTENTIAL DUE TO THE PRESUMED PATH OF STRONGEST STORMS...BUT HAVE OPTED TO ADD WORDING OF LOCALLY HEAVY RAINFALL POSSIBLE AND FORGO A FLASH FLOOD WATCH FOR NOW. PER HPC GRAPHICS...RAINFALL AMOUNTS SHOULD GENERALLY REMAIN BELOW 1 INCH. && .EXTENDED...THE 500 MB TROF EVENTUALLY SLIPS OFF THE EAST COAST BY FIRST OF THE WEEK ALLOWING FOR DEEP RIDGING TO RETURN. LOOKS TO BE A RATHER DRY PATTERN THROUGH LATE IN THE WEEK WITH AFTERNOON TEMPS NEAR OF SLIGHTLY ABOVE SEASONABLE NORMS. && .MARINE...RADARS UPSTREAM SHOW A SQUALL LINE INTO SOUTH CENTRAL LOUISIANA...EXTENDING TO OFF THE SOUTHEAST TEXAS COAST. INITIALIZATION OF MODEL DEEP LAYER LIFT WHERE STORMS EXIST...BRINGS BULK OF STORMS ACROSS THE MARINE AREA...BETWEEN 12 AND 21Z SUNDAY MORNING. THUS...WILL MAINTAIN WINDS AND SEAS HIGHER IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH SUNDAY MORNING. SURFACE FRONT LOOKS TO PASS THROUGH THE COASTAL WATERS THROUGH THE DAY ON SUNDAY AS GOOD MODEL CONSENSUS SETS UP...SHOWING WIND SHIFT OCCURRING AROUND 15Z SUNDAY AND BEYOND WITH AN INCREASE IN WIND SPEED. WINDS AND SEAS SUBSIDE INTO NEXT WEEK AS HIGH PRESSURE BUILDS ACROSS THE GULF COAST. /10 && .FIRE...NO CONCERNS THROUGH SUNDAY...BUT WILL HAVE TO GO WITH A FIRE WEATHER WATCH FOR MONDAY DUE TO LOW AFTERNOON RELATIVE HUMIDITIES. && .PRELIMINARY TEMPS / POPS... MOBILE 66 76 53 77 / 90 70 20 10 PENSACOLA 67 77 56 76 / 60 90 20 20 DESTIN 68 77 60 76 / 60 80 20 20 EVERGREEN 65 77 51 75 / 60 90 20 20 WAYNESBORO 61 68 47 77 / 90 60 20 10 CAMDEN 65 76 49 74 / 90 90 20 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...FIRE WEATHER WATCH MONDAY FLZ001>006-008. MS...NONE. && 29/10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT SAT MAY 1 2004 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-011700- BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL- COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL- CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL- INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL- LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL- UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL- 600 AM CDT SAT MAY 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT STRONG...POSSIBLY SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE INTO INLAND SOUTHEAST MISSISSIPPI THIS EVENING. THE STORMS WILL MOVE EAST INTO SOUTHWEST ALABAMA DURING THE LATE EVENING AND ON INTO SOUTH CENTRAL ALABAMA AND THE WEST FLORIDA PANHANDLE AFTER MIDNIGHT. THE LINE OF STORMS...SOME SEVERE WILL DEVELOP IN ADVANCE OF A COLD FRONT THAT IS EXPECTED TO BE ALONG INTERSTATE 65 BY SUNDAY MORNING. DAMAGING WINDS AND HAIL ALONG WITH HEAVY RAIN WILL BE THE MAIN SEVERE WEATHER THREAT. DUE TO SATURATED GROUNDS IN SOME AREAS FROM PRIOR HEAVY RAINS...SOME PONDING AND FLOODING IN LOW TERRAIN WITH POOR DRAINAGE WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SOME STRONG STORMS WITH HEAVY RAIN AND STRONG WINDS MAY BE ONGOING EARLY SUNDAY MORNING OVER THE FAR EASTERN SECTIONS...GENERALLY EAST OF A GREENVILLE ALABAMA TO NAVARRE FLORIDA LINE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE REQUIRED THIS EVENING AND TONIGHT.
The Mobile radar (KMOB), 121 km away, was scanning. The volume nearest the first event began at 20:41 UTC.
1 hail. Local standard time, as filed.
Quarter size hail occurred from just southwest of Monroeville to near Mexia.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2004Every state in 2004This day in weather historyWarnings in Alabama, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395869.